Lantus is long acting so you have time to watch and control this!
So think about this: break 16 units down into hourly increments. If you are sleeping for 6 hours, you will be getting 2-4 more units of Lantus than you usually would. Maybe eat a carb/fat food that will slowly increase your BG over the next few hours... not too quickly. Check every 2 hours?
When did you take your last Lantus dose? How much?
Not all night. Just set your alarm and get up to test every 2-3 hours. I've done this in combo with overdoing my rapid-acting in my first week of diagnosis. It's a pain but you'll get through it! Really a high-protein or high-fat combo with carb meal as Gerri and I said should keep you up. Especially if you check every few hours, you can see what you're like then and see if you need more. Luckily you're on a lower dose of insulin so although you're sensitive, you have a smaller amount that's supposed to be released over the next 20-24 hours. Just don't take your morning dose unless you consult your physician.
If you're uncomfortable with sleeping, then find a good series you need to catch up on and go to bed extra early tomorrow. Sorry that I can't do the math for more precise answers! Maybe don't go to sleep under 130 (or will be under 130 once you eat) if you plan on sleeping for a few hours and not under 160 if you want to sleep longer without checking?
I think you'll either have to eat a huge snack to cover the extra (8 units) you took, or you'll have to stay up & test, ot eat a snack and target way higher than what you normally do, then wake up every 2 hours or so.
Oh dear. I have had a similar problem several times. I do not know what time it is with you, but I suggest you ring a friend if you are living alone and invite them round to stay for the night and keep an ear open for you. Meanwhile eat a lot of sugary food. You are likely to have rather a nasty hypo. Probably about 3 am. Keep a bottle of sugary pop by your bed, does not matter what, but make sure it is not a diet drink. Liquid works better.
When you wake in the morning, I would wait until after breakfast (and have a good one) until you have your bolus and even if it is higher than normal, keep the dose really low and do not correct. You can correct it at lunch time. It is better to be a bit higher for a while.
This is something I do not understand. Why oh Why do they not have different coloured pens for different types of insulin? I have to take a dose of long acting pork insulin and one of quick acting pork insulin, and I cannot understand why the colours of the pens are not different to make it easier to distinguish between the too. It would be far easier and far safer if they were completely different colours. I find that coloured stickers do not work. They come off or interfere with the clicker mechanism.
One way I do it, both morning and night is to take one type of insulin and inject that and then put the pen/insulin away from where I am doing my injections - I do it on the bed, so might put it on the dressing table, and then do the other one. I know that does not always work, especially when you are tired or distracted.
Unless you are unlikely to wake with a hypo, you can safely go to sleep. It will take a long while to start working and for you to get to that stage. If you can, set your alarm and check every couple of hours. And if it is going down too fast or getting to near normal figures way before breakfast, have another sugary snack.
Look forward to hearing that you are okay in the morning.
Diabetes Hands Foundation is incredibly honored to join the Diabetes Advocacy Alliance, an organization with the drive and potential to affect a powerful, positive impact on diabetes and healthcare policy. Diabetes Advocacy Alliance is a 20-member coalition of leading professional Read on! →
HELMSLEY CHARITABLE TRUST GRANTS SUPPORT TO DIABETES HANDS FOUNDATION FOR FOURTH YEAR Funding in 2015 to support major transitions in programs and leadership at Diabetes Hands Foundation BERKELEY, CA: February 18, 2015 – The Leona M. and Harry B. Helmsley Read on! →